Alert archive / North Carolina / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 22, NWS Raleigh, NC

April 3, 2006Cumberland County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 3, 2006, 4:49 PM EDT for Cumberland County, North Carolina. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2006, 4:49 PM EDT (20:49 UTC)
Expired
Apr 3, 2006, 5:30 PM EDT
In force
41 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Cumberland County, NC

The radar

The Raleigh/Durham radar (KRAX), 84 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 5:00 PM EDTHAIL 0.88Stedman, NCLAW ENFORCEMENT AND PUBLIC REPORTED NICKEL SIZED HAIL.
Apr 3, 5:00 PM EDTHAIL 1.56 Sse Fayetteville, NCTOM STARLING RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 4:15 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2006-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2006-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 032050
SVRRAH
NCC051-032130-
/O.NEW.KRAH.SV.W.0022.060403T2049Z-060403T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT MON APR 3 2006

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 530 PM EDT

* AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 19 MILES SOUTHWEST OF CEDAR CREEK...OR ABOUT 8
  MILES EAST OF RED SPRINGS...MOVING NORTHEAST AT 45 MPH. QUARTER
  SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  CEDAR CREEK...
  VANDER...
  STEDMAN...AUTRYVILLE...
  HOPE MILLS

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.

LAT...LON 3488 7892 3495 7901 3510 7865 3509 7867
      3501 7866 3498 7865 3492 7858 3485 7875
      3483 7891

$$

WSS
2 follow-up statements
000 
WWUS52 KRAH 032109
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
508 PM EDT MON APR 3 2006

NCC051-032130-
/O.CON.KRAH.SV.W.0022.000000T0000Z-060403T2130Z/
CUMBERLAND NC-
508 PM EDT MON APR 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHERN CUMBERLAND COUNTY...

AT 500 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL.  HAIL THE SIZE OF PING 
PONG BALLS OCCURRED JUST EAST-SOUTHEAST OF THE FAYETTEVILLE AIRPORT 
AT 5 PM. THIS STORM WAS LOCATED NEAR CEDAR CREEK...OR ABOUT 11 MILES 
SOUTHEAST OF FAYETTEVILLE...MOVING EAST AT 35 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.


LAT...LON 3488 7892 3495 7901 3510 7865 3509 7867
      3501 7866 3498 7865 3492 7858 3485 7875
      3483 7891

$$

WSS
000 
WWUS52 KRAH 032132
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
532 PM EDT MON APR 3 2006

NCC051-032142-
/O.EXP.KRAH.SV.W.0022.000000T0000Z-060403T2130Z/
CUMBERLAND NC-
532 PM EDT MON APR 3 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CUMBERLAND COUNTY
EXPIRES AT 530 PM EDT...

THE SEVERE THUNDERSTORM HAS MOVED INTO WESTERN SAMPSON COUNTY.

LAT...LON 3488 7892 3495 7901 3510 7865 3509 7867
      3501 7866 3498 7865 3492 7858 3485 7875
      3483 7891

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:51 PM EDT, 1 hour 58 minutes earlier.

Area forecast discussion, Apr 3, 2:51 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
251 PM EDT MON APR 3 2006

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
CWA CURRENTLY IN MODERATE RISK FOR SVR WX THIS AFTERNOON AND
EVENING. TORNADO WATCH HAS ALREADY BEEN ISSUED SW OF THE CWA IN
WESTERN NC/SC AND NORTHERN GA...WITH ACTIVITY ALREADY DEVELOPING
THIS AFTERNOON IN WESTERN NC/SC...PROGRESSING EASTWARD LATER THIS
AFTERNOON AND EVENING. ATMOSPHERE APPEARS TO BE DESTABILIZING
AGAIN OVER CENTRAL AND WESTERN NC WITH CLOUD COVER BREAKING INTO
PARLTY/MOSTLY SUNNY SKIES IN MANY LOCATIONS (GSO CURRENTLY 76F)
AFTER ROUND OF SHOWERS AND STORMS CROSSED THE AREA THIS MORNING.
SPECIAL 18Z GSO SOUNDING SHOWS STEEP NEAR DRY-ADIABATIC LAPSE
RATES BETWEEN 875-750 MB WITH SHALLOW CAP BETWEEN 900-825 MB.
SOUNDING ALSO SHOWS STRONG LOW-LEVEL SPEED SHEAR WITH 15KT SW
SURFACE WINDS AND 55KT WSW WINDS AT 900 MB. ALTHOUGH SOUNDING IS
QUITE DRY...THE POTENTIAL FOR REALIZING CONVECTIVE INSTABILITY IS
LIKELY WITH STRONG DEEP-LAYER ASCENT AS H3 TROF GOES NEGATIVE
TILT OVER THE REGION AND SFC FRONT CROSSES THE AREA LATER THIS
EVENING...ESPECIALLY IN CENTRAL AND EASTERN PORTIONS OF THE CWA
WHERE DEWPOINTS ARE HIGHER. SHRA/TSRA ACTIVITY SHOULD BE EAST OF
THE CWA BY 03-06Z TONIGHT AS SFC FRONT AND UPPER LEVEL DYNAMICS
MOVE OFF TO THE EAST.

THROUGH TOMORROW...COLD H5 LOW WILL DIVE SOUTHEAST ACROSS THE GREAT
LAKES AND INTO NEW ENGLAND THROUGH TUESDAY AND WEDNESDAY...KEEPING
HIGH/LOW TEMPS BELOW NORMAL THESE DAYS WITH BROAD TROF OVER THE
REGION. H5 RIDGE BEGINS TO ADVECT OVER THE AREA BY LATE
THURSDAY...ALLOWING HIGH/LOW TEMPS TO RETURN TO NORMAL VALUES.
MOSTLY CLEAR SKIES ARE EXPECTED THROUGH THURSDAY AS WEAK HIGH
PRESSURE AND H5 RIDGE BUILD OVER THE AREA.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
UPPER LEVEL RIDGE AXIS SHIFTS EAST AND OVER THE AREA LATE
THURSDAY INTO FRIDAY WITH TEMPS INCREASING INTO THE MID 70S TO
NEAR 80 ON FRIDAY.

NEXT UPPER LEVEL TROF APPROACHES LATE FRIDAY AND MOVES OFFSHORE ON
SATURDAY. DETAILS WITH THIS SYSTEM REMAIN UNCLEAR SO OPTED TO KEEP A
SMALL POP IN FOR FRIDAY NIGHT INTO SATURDAY. THIS SYSTEM DOES NOT
APPEAR TO BE A SIGNIFICANT PRECIP PRODUCER AT THIS POINT.

BACK TO NW FLOW FOR SUN AND MON WITH COOLER TEMPS AND NO PRECIP.

&&

.AVIATION...
EXPECT SCATTERED CLOUDS EARLY THIS AFTERNOON...THEN OCCASIONAL
CEILINGS AT 4-6KFT WITH SHRA/TSRA DEVELOPING BY MID AFTERNOON AS THE
ATMOSPHERE CONTINUES TO DESTABILIZE AHEAD OF THE APPROACHING FRONT.
SOUTHWEST WINDS WILL BE PICKING UP AHEAD OF THE FRONT WITH GUSTS
FROM 20 TO 25 KNOTS. THE TIMING OF THE CONVECTIVE ACTIVITY IS STILL
UNCERTAIN. AS SUCH...WILL ADVERTISE CUMULONIMBUS CLOUDS TO INDICATE
THE POTENTIAL FOR THUNDERSTORMS IN THE TAFS DURING THE 3-4 HOUR
WINDOW WHERE ACTIVITY WILL BE MORE LIKELY. CLOUDS WILL SCATTER
POST-FROPA AROUND 02Z...THEN BECOME CLEAR WITH WESTERLY WINDS
5-10KTS AROUND MIDNIGHT. CONTINUED CLEAR TOMORROW WITH WESTERLY
WINDS 10 TO 15 KTS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...VINCENT
LONG TERM...BLAES
AVIATION...MLM
Hazardous weather outlook, Apr 3, 1:55 PM EDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
155 PM EDT MON APR 3 2006

NCZ007>011-021>028-038>043-073>078-083>086-088-089-040845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
155 PM EDT MON APR 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...THROUGH TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING
ACROSS CENTRAL NORTH CAROLINA. THE PRIMARY SEVERE WEATHER THREAT
WILL BE DAMAGING STRAIGHTLINE WINDS AND LARGE HAIL. SCATTERED STRONG
TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OR MOVE INTO THE
WESTERN PIEDMONT AROUND MID AFTERNOON...THEN MOVE QUICKLY EAST. THE
STORMS SHOULD EXIT THE COASTAL PLAIN COUNTIES OF CENTRAL NORTH
CAROLINA BY 9 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FIRE WEATHER CONCERNS TUESDAY AS RED FLAG WARNINGS MAY BE NEEDED.
STRONG GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES ARE
FORECAST. FUEL MOISTURE LEVELS MAY BE DAMPENED MONDAY... WHICH WOULD
REDUCE THE THREAT OF ADVERSE FIRE BEHAVIOR OR GROWTH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 3 PM AND 9
PM.

PWB/WSS

In the hours before

Special weather statement, Apr 3, 12:16 PM EDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
1216 PM EDT MON APR 3 2006

NCZ043-078-031730-
WILSON-WAYNE-
INCLUDING THE CITIES OF...WILSON...GOLDSBORO
1216 PM EDT MON APR 3 2006

...STRONG THUNDERSTORMS APPROACHING WAYNE AND WILSON COUNTIES...

A LINE OF STRONG THUNDERSTORMS WILL MOVE EAST AT 45 MPH THROUGH
WAYNE AND WILSON COUNTIES THROUGH 1:00 PM. PEA SIZED HAIL...WIND
GUSTS TO 45 MPH AND FREQUENT...DEADLY CLOUD TO GROUND LIGHTNING
CAN BE EXPECTED WITH THESE STORMS.

VINCENT
Special weather statement, Apr 3, 12:30 PM EDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1230 PM EDT MON APR 3 2006

NCZ028-043-031700-
EDGECOMBE-WILSON-
1230 PM EDT MON APR 3 2006

...STRONG THUNDERSTORMS WILL MOVE ACROSS EDGECOMBE AND EASTERN WILSON
COUNTIES THROUGH 100 PM EDT...

AT 1230 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
MACCLESFIELD...OR ABOUT 12 MILES NORTH OF FARMVILLE...MOVING
NORTHEAST AT 50 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...TARBORO...
CONETOE...AND...PRINCEVILLE.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

WSS
Special weather statement, Apr 3, 1:40 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
140 PM EDT MON APR 3 2006

NCZ007>011-021>028-038>043-073>078-083>086-088-089-040000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...LEXINGTON...ASHEBORO...PITTSBORO...
RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY...
SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO...
ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON
140 PM EDT MON APR 3 2006

...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS
CENTRAL NORTH CAROLINA...

A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE COLD FRONT
WILL APPROACH CENTRAL NORTH CAROLINA FROM THE WEST THIS AFTERNOON.
SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
ALONG AND AHEAD OF THE COLD FRONT... AND MOVE EAST ACROSS THE
PIEDMONT BETWEEN 4 PM AND 6 PM.... AND ACROSS THE COASTAL PLAIN
BETWEEN 6 PM AND 8 PM.

A PROLONGED PERIOD OF PARTIAL SUNSHINE WILL WARM TEMPERATURES INTO
THE 75 TO 80 DEGREE RANGE AHEAD OF THE APPROACHING FRONT. WHEN
COUPLED WITH COOLING TEMPERATURES AND STRENGTHENING WINDS ALOFT...
THE ATMOSPHERE WILL BECOME INCREASINGLY SUPPORTIVE OF WIDESPREAD
STRONG TO SEVERE THUNDERSTORMS AS THE AFTERNOON PROGRESSES. ALTHOUGH
DAMAGING WINDS AND LARGE HAIL APPEAR TO BE THE PRIMARY THREATS...
AN ISOLATED TORNADO OR TWO WILL BE POSSIBLE. THE GREATEST THREAT
OF A TORNADO WILL BE OVER THE COASTAL PLAIN OF NORTH CAROLINA.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR OTHER LOCAL MEDIA
FOR FURTHER DETAILS OR UPDATES.

MWS
Local storm report, Apr 3, 3:21 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
321 PM EDT MON APR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     HAIL             OAKBORO                 35.22N 80.33W
04/03/2006  E0.50 INCH       STANLY             NC   TRAINED SPOTTER

            DIME SIZED HAIL...LESS THAN 3/4 INCH.

0840 AM     HAIL             3 N DENTON              35.68N 80.11W
04/03/2006  E0.50 INCH       DAVIDSON           NC   TRAINED SPOTTER

            DIME SIZED HAIL...LESS THAN 3/4 INCH.

0915 AM     HAIL             PITTSBORO               35.72N 79.17W
04/03/2006  E0.75 INCH       CHATHAM            NC   LAW ENFORCEMENT

            REPORTED AT INTERSECTION OF SILK HOPE AND GUM SPRINGS
            ROADS.

0942 AM     HAIL             CARY                    35.78N 78.80W
04/03/2006  E0.50 INCH       WAKE               NC   TRAINED SPOTTER

            DIME SIZED HAIL...LESS THAN 3/4 INCH JUST SOUTH OF
            REGENCY PARKWAY AND TRYON ROAD.

0945 AM     HAIL             PITTSBORO               35.72N 79.17W
04/03/2006  E0.50 INCH       CHATHAM            NC   LAW ENFORCEMENT

            MARBLE TO DIME SIZED HAIL COVERING THE GROUND.

0948 AM     HAIL             CARY                    35.78N 78.80W
04/03/2006  E0.25 INCH       WAKE               NC   TRAINED SPOTTER

            PEA SIZED HAIL REPORTED AT CARY TOWNE CENTER...
            INTERSECTION OF MAYNARD ROAD AND WALNUT STREET.

0958 AM     HAIL             8 NE RALEIGH            35.89N 78.54W
04/03/2006  E0.75 INCH       WAKE               NC   TRAINED SPOTTER

            1/2 TO 3/4 INCH HAIL REPORTED AT INTERSECTION OF BUFFALO
            ROAD AND FORESTVILLE ROAD.

1019 AM     HAIL             10 NW ZEBULON           35.93N 78.44W
04/03/2006  E0.88 INCH       WAKE               NC   TRAINED SPOTTER

            NICKEL SIZED HAIL REPORTED ON HIGHWAY 96.

1020 AM     HAIL             WENDELL                 35.78N 78.37W
04/03/2006  E0.75 INCH       WAKE               NC   TRAINED SPOTTER

            PENNY SIZED HAIL REPORTED ON HIGHWAY 64 BYPASS AT
            ROLESVILLE ROAD EXIT.

1111 AM     HAIL             1 E ROCKY MOUNT         35.95N 77.78W
04/03/2006  E0.75 INCH       EDGECOMBE          NC   TRAINED SPOTTER

            PENNY SIZED HAIL REPORTED AT INTERSECTION OF ATLANTIC
            AVENUE AND US HIGHWAY 64 BYPASS.

1114 AM     HAIL             1 E ROCKY MOUNT         35.95N 77.78W
04/03/2006  E0.75 INCH       EDGECOMBE          NC   TRAINED SPOTTER

            PENNY SIZED HAIL REPORTED ON GEORGE STREET.

&&

MWS
Special weather statement, Apr 3, 3:55 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
355 PM EDT MON APR 3 2006

NCZ021>023-038-039-073-074-083-084-032100-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-
ANSON-RICHMOND-
INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...LEXINGTON...ASHEBORO...ALBEMARLE...
TROY...WADESBORO...ROCKINGHAM
355 PM EDT MON APR 3 2006

...SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS MOVING TOWARD
THE WESTERN SECTIONS OF CENTRAL NORTH CAROLINA...

SCATTERED STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED OVER
SECTIONS OF THE NORTH CAROLINA FOOTHILLS THIS AFTERNOON. A FEW OF
THESE STORMS HAVE PRODUCED HAIL THE SIZE OF PING PONG BALLS.

SCATTERED STRONG TO POSSIBLY SEVERE STORMS COULD AFFECT THE
NORTHWEST PIEDMONT OF CENTRAL NORTH CAROLINA BEFORE 430 PM...AND
SECTIONS OF THE SOUTHERN PIEDMONT AROUND ALBEMARLE AND WADESBORO
BEFORE 530 PM.

KEEP A CLOSE WATCH TO THE SKY IF YOU ARE OUTDOORS. DONT WAIT
UNTIL RAIN BEGINS BEFORE TAKING SHELTER. THE MAIN SEVERE WEATHER
THREAT FROM THESE STORMS WILL BE LARGE HAIL...WIND GUSTS UP TO 45
MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING STRIKES.
GO TO YOUR CAR OR A BUILDING AT THE FIRST SIGN OF A STORM OR WHEN
THUNDER IS HEARD.

WSS/BSD
Special weather statement, Apr 3, 4:42 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
442 PM EDT MON APR 3 2006

NCZ086-088-032115-
CUMBERLAND-HOKE-
442 PM EDT MON APR 3 2006

...STRONG THUNDERSTORMS WILL MOVE ACROSS CUMBERLAND AND SOUTHERN
HOKE COUNTIES THROUGH 515 PM EDT...

AT 442 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 8 MILES
SOUTH OF ANTIOCH...OR ABOUT OVER RED SPRINGS...MOVING NORTHEAST AT 50
MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...HOPE MILLS...CEDAR
CREEK...STEDMAN...AND...VANDER...AUTRYVILLE.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

REMEMBER A TORNADO WATCH IS IN EFFECT FOR THE AREA UNTIL 12 MIDNIGHT.

WSS/BSD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 5:18 AM EDTSevere Thunderstorm WarningRAHPerson27 min
Apr 3, 5:53 AM EDTSevere Thunderstorm WarningRAHGranville22 min
Apr 3, 8:48 AM EDTSevere Thunderstorm WarningRAHRandolph27 min
Apr 3, 8:59 AM EDTSevere Thunderstorm WarningRAHChatham31 min
Apr 3, 9:21 AM EDTSevere Thunderstorm WarningRAHWake39 min
Apr 3, 9:48 AM EDTSevere Thunderstorm WarningRAHChatham27 min
Apr 3, 10:00 AM EDTSevere Thunderstorm WarningRAHWake42 min
Apr 3, 10:12 AM EDTSevere Thunderstorm WarningRAHFranklin37 min
Apr 3, 12:04 PM EDTSevere Thunderstorm WarningRAHWayne26 min
Apr 3, 5:15 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford30 min
Apr 3, 5:17 PM EDTSevere Thunderstorm WarningRAHSampson28 min
Apr 3, 5:41 PM EDTSevere Thunderstorm WarningRAHForsyth34 min
Apr 3, 5:45 PM EDTSevere Thunderstorm WarningRAHSampson15 min
Apr 3, 6:09 PM EDTSevere Thunderstorm WarningRAHGuilford51 min
Apr 3, 6:24 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph36 min
Apr 3, 6:27 PM EDTSevere Thunderstorm WarningRAHPerson63 min
Apr 3, 6:48 PM EDTSevere Thunderstorm WarningRAHAlamance57 min
Apr 3, 7:15 PM EDTSevere Thunderstorm WarningRAHOrange45 min
Apr 3, 7:23 PM EDTSevere Thunderstorm WarningRAHDurham37 min
Apr 3, 7:29 PM EDTSevere Thunderstorm WarningRAHWake46 min
Apr 3, 7:36 PM EDTSevere Thunderstorm WarningRAHGranville, Vance24 min
Apr 3, 7:41 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore34 min
Apr 3, 7:43 PM EDTSevere Thunderstorm WarningRAHFranklin32 min
Apr 3, 7:48 PM EDTSevere Thunderstorm WarningRAHRandolph27 min
Apr 3, 7:52 PM EDTSevere Thunderstorm WarningRAHWarren38 min
Apr 3, 7:59 PM EDTSevere Thunderstorm WarningRAHJohnston46 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.